[Accidental intoxication with unlabeled, generic transdermal fentanyl patches caused by insufficient instruction].

Abstract

A somnolent 78-year-old male patient was brought to our emergency room by an ambulance with the presumptive diagnosis of stroke. Cranial computed tomography provided no evidence. On the intensive care unit of the neurosurgical department the patient was completely undressed. Covered by a sock and underwear the ICU staff found five unlabeled, transparent patches. Under the presumptive diagnosis of an opioid intoxication by a transdermal therapeutic system naloxone was infused over 3 days. The patient reported after rapidly awaking that fentanyl patches had been prescribed by his family practitioner the day before. The patient recovered without any sequelae.

Cite this paper

@article{Tank2007AccidentalIW, title={[Accidental intoxication with unlabeled, generic transdermal fentanyl patches caused by insufficient instruction].}, author={Sascha Tank and Kevin Stork and Wim Skibba and Simone Zittel and Hilke Andresen and Alwin Eduard Goetz and Hiroko Nagasawa Beck}, journal={Der Anaesthesist}, year={2007}, volume={56 11}, pages={1137-41} }